Glaucoma Channel
Topics & Medications
Quicklinks
Related Channels

Alphagan Overdose

The effects of an Alphagan (brimonidine) overdose will vary, depending on the dosage and whether it was taken by mouth or as an eye drop. If you take too much Alphagan, you may experience low blood pressure, drowsiness, or other problems. Treatment options may include administering certain medications or "pumping the stomach."

Can You Use Too Much Alphagan?

Alphagan® (brimonidine tartrate) is a prescription eye drop approved to treat high eye pressure and glaucoma. It belongs to a group of drugs called alpha adrenergic agonists.
 
As with most medications, it is probably possible to take too much Alphagan. The specific effects of an Alphagan overdose are largely unknown but would likely vary, depending on a number of factors, including the Alphagan dosage and how it was taken (by mouth or as an eye drop).
 

Effects of an Overdose With Alphagan

Taking the drops by mouth (as might happen with a child or a pet) is probably more likely to cause serious problems than using the drops as intended (in the eyes). It is not clear what exactly may happen as the result of an Alphagan overdose. It is reasonable to predict that perhaps low blood pressure (hypotension) and drowsiness may occur, although with other, possibly unpredictable problems.
 

Treatment Options

The treatment for an Alphagan overdose will vary. If the overdose was recent and taken by mouth, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach."
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Alphagan or any other medication.
 

Alphagan Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.